Alert archive / Alabama / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 63, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 25, 2019, 1:24 PM CDT for 5 counties in Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2019, 1:24 PM CDT (18:24 UTC)
- Expired
- Apr 25, 2019, 2:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Baldwin County, AL, Clarke County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL
The radar
The Mobile radar (KMOB), 62 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 12:24 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.7
The text
As transmitted.
718
WUUS54 KMOB 251824
SVRMOB
ALC003-025-097-099-129-251915-
/O.NEW.KMOB.SV.W.0063.190425T1824Z-190425T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
124 PM CDT Thu Apr 25 2019
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southwestern Monroe County in south central Alabama...
Northeastern Mobile County in southwestern Alabama...
Northwestern Baldwin County in southwestern Alabama...
Southeastern Washington County in southwestern Alabama...
South central Clarke County in southwestern Alabama...
* Until 215 PM CDT.
* At 123 PM CDT, a severe thunderstorm was located over Citronelle,
moving northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Citronelle, Mount Vernon, Calvert, McIntosh and Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CDT for south central
and southwestern Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3117 8829 3146 8792 3124 8766 3111 8761
3110 8762 3094 8819
TIME...MOT...LOC 1823Z 240DEG 24KT 3110 8818
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
043
WWUS54 KMOB 251851
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
151 PM CDT Thu Apr 25 2019
ALC003-025-097-099-129-251915-
/O.CON.KMOB.SV.W.0063.000000T0000Z-190425T1915Z/
Monroe AL-Mobile AL-Baldwin AL-Washington AL-Clarke AL-
151 PM CDT Thu Apr 25 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTHWESTERN MONROE...NORTHEASTERN MOBILE...NORTHWESTERN
BALDWIN...SOUTHEASTERN WASHINGTON AND SOUTH CENTRAL CLARKE
COUNTIES...
At 150 PM CDT, a severe thunderstorm was located 8 miles east of
Calvert, or 21 miles north of Bay Minette, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Mount Vernon, Calvert, McIntosh and Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CDT for south central
and southwestern Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3146 8792 3124 8766 3111 8761 3110 8762
3098 8805 3117 8806 3128 8815
TIME...MOT...LOC 1850Z 249DEG 35KT 3118 8788
HAIL...<.75IN
WIND...60MPH
$$474
WWUS54 KMOB 251909
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
209 PM CDT Thu Apr 25 2019
ALC003-025-097-099-129-251917-
/O.EXP.KMOB.SV.W.0063.000000T0000Z-190425T1915Z/
Monroe AL-Mobile AL-Baldwin AL-Washington AL-Clarke AL-
209 PM CDT Thu Apr 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MONROE...
NORTHEASTERN MOBILE...NORTHWESTERN BALDWIN...SOUTHEASTERN WASHINGTON
AND SOUTH CENTRAL CLARKE COUNTIES WILL EXPIRE AT 215 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
A Tornado Watch remains in effect until 800 PM CDT for south central
and southwestern Alabama.
LAT...LON 3146 8792 3124 8766 3111 8761 3110 8762
3098 8805 3117 8806 3128 8815
TIME...MOT...LOC 1907Z 240DEG 24KT 3123 8777
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 1:08 PM CDT, 16 minutes earlier.
Area forecast discussion, Apr 25, 1:08 PM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
108 PM CDT Thu Apr 25 2019
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
25/18Z Issuance...MVFR to IFR cigs over most of the region this
afternoon and early evening as a line of thunderstorms moves
east. Vsby's will also lower to IFR at times in heavy rainfall in
and near the storms as they move across the area. Winds primarily
southerly at 10 to 20 knots, especially along the coast. Expect
stronger gusts and more variable winds near the stronger
thunderstorms. Showers and storms will be ending from west to east
across most of the area early this evening, but lingering into
late evening along the coastal areas, especially over the western
FL panhandle. Some patchy light fog possible in some areas
overnight after the rainfall ends. 12/DS
&&
.PREV DISCUSSION... /issued 1228 PM CDT Thu Apr 25 2019/
DISCUSSION...See updated information for land areas below.
UPDATE...Will are in the process of updating products here
as we are working up a new Tornado Watch for portions of extreme
southwest AL and the western Fl panhandle. Line of strong to
severe storms over our southeast MS counties is currently moving
east toward southwest AL and the western FL panhandle. Our most
recent meso- analysis indicates that the greatest severe risk
over the next several hours will be associated with this line as
it moves across this area over the next few hours. Greatest
instabilities (MLCAPE up to 1500 J/KG) are down in this area near
the coast, and Effective Bulk Layer Shear in that area is around
45 knots. Low Level jet of 35 to 40 knots also noted on KMOB VWP
and area morning soundings. As such, a few severe storms along the
line and brief, isolated tornadoes will be possible as the line
moves east across the new Watch area over the next few hours.
12/DS
PREV DISCUSSION... /issued 816 AM CDT Thu Apr 25 2019/
DISCUSSION...See updated information for land areas below.
UPDATE...A Tornado Watch is now in effect until 3 PM CDT for
the following counties in southeast MS....Wayne...Perry...Greene...
George...Stone and the Mississippi Sound east of Pascagoula.
32/ee
PREV DISCUSSION... /issued 710 AM CDT Thu Apr 25 2019/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...
12Z issuance...MVFR to IFR cigs and visibilities through about
26.12z. Lower cigs and visibilities in low stratus and patchy fog
early today, then in scattered to numerous showers and
thunderstorms this afternoon through this evening, then in mostly
low status and patchy fog through 26.12z. Winds will be mostly
south to southwest at 10 to 20 knots with slightly higher through
this evening shifting northwest at 10 to 15 knots with slightly
higher gusts through 26.12z. 32/ee
PREV DISCUSSION... /issued 454 AM CDT Thu Apr 25 2019/
NEAR TERM /Now Through Thursday night/...Scattered to numerous
showers and thunderstorms are expected to move into western
sections of the forecast area later this morning then spread
eastward across remaining areas this afternoon and early tonight.
Both the GFS and ECMWF are in fair agreement with this pattern
today and tonight with the Euro guidance showing a slightly better
negative tilt with the main upper shortwave as it tracks east
across the north central gulf states late this afternoon and
tonight. Out ahead of the main upper system increasing directional
shear in the lower levels of the boundary layer is noted...sfc to
1 km helicity values increasing to 200 to 300 m2/s2 over western
sections of the forecast area by early this afternoon spreading
east across remaining areas through early this evening, combined
with sfc based capes approaching 1500 j/kg. The better shear this
afternoon and early this evening is associated with a 30 to 40
knot h8 jet that shifts east across most of the forecast area this
afternoon combined with the left front exit region of a H2 120
jet that tracks east mostly over the lower half and the adjacent
gulf waters of the forecast area also this afternoon and early
this evening. Model soundings support this reasoning in the
boundary layer also depicting a decent dry layer generally from 4k
to 11k ft occurring during the early to mid afternoon hours. By
late this afternoon model soundings show a deeper layer of
moisture setting up for most areas suggesting a period of heavy
rain possibly leading to some flooding especially over the lower
half of the forecast area later this afternoon and early this
evening.
Current Day 1 outlook for severe weather from SPC in Norman OK
continues to show most of the forecast area under a slight risk for
severe weather with damaging straightline winds mostly with bowing
segments along a line of storms moving in late this afternoon and
this evening with maybe some isolated tornadoes forming out ahead
and along the main band of thunderstorms, also. Model soundings show
freezing levels start out early this afternoon rebounding to near
seasonal levels by mid to late afternoon. With this pattern some of
the earlier convection this afternoon could also produce some hail.
A mentioned above some flooding will also be possible leading to a
limited threat for flooding for most areas later today and this
evening. See the latest Threat Graphics pertaining to severe weather
and flooding at www.weather.gov/mob/.
Day and night temps will be near seasonal levels through tonight. A
High Risk for rip currents along the gulf beaches of AL and NWFL
begins later this morning, continuing through mid morning Fri.
32/ee
SHORT TERM /Friday Through Saturday night/...An upper trough and
weak cold front over the eastern Conus will move quickly off to
the east Friday. Drier and somewhat cooler air behind the front
will overspread the forecast area. With the weak cold advection
behind the front, and the upper pattern becoming zonal over the
Southeast, daytime highs a bit below seasonal norms are expected
into the weekend; mid 70s to near 90 Friday, around 80 on
Saturday. Overnight lows will see the greatest effect of the
changing airmass, with the dry air allowing for more efficient
radiational cooling. Lows in the low to mid 50s are expected
Friday night, and with a return of southerly flow by Saturday
night, mid to upper 50s are expected Saturday night.
/16
LONG TERM /Sunday Through Wednesday/...An upper level ridge will
build north over the Gulf of Mexico and Southeast. A surface
ridge stretching west over the northern Gulf coast continues to
bring southerly flow to the region through mid week. Temperatures
rise to above seasonal norms under the the influence of the
building upper ridge, with overnight lows seeing the greatest
increase due to increasing Gulf moisture moving over the region.
Highs in the mid to upper 80s expected through the period, with
lows rising from the mid to upper 50s Sunday night to the mid 60s
by Tuesday night. /16
MARINE...A Small Craft Advisory for the open Gulf waters of AL and
NWFL out to 60 nm, including the lower end of Mobile Bay and MS
Sound east of Pascagoula, begins at 1 PM today and ends at 1 AM CDT
Fri morning. Southerly winds and seas will build later this morning
through this evening shifting west then northwest diminishing slowly
in the wake of a cold front late tonight through and early Fri. A
light to moderate southerly flow develops late Sat morning then
continues through early next week as a surface ridge of high
pressure builds along the GA/NE FL coast. Southerly winds and seas
will build by mid week as another upper system and surface low
approach from the west. 32/ee
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Friday morning for ALZ265-266.
FL...High Rip Current Risk through Friday morning for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until 1 AM CDT Friday for GMZ631-632-650-
655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Apr 25, 5:53 AM CDT, 7 hours 31 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 553 AM CDT Thu Apr 25 2019 ALZ265-266-FLZ202-204-206-261100- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- 553 AM CDT Thu Apr 25 2019 ...HIGH RIP CURRENT RISK IN EFFECT FROM 10 AM CDT THIS MORNING THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...Today and Tonight. Scattered to numerous thunderstorms are expected to move eastward over the area this afternoon and early tonight. A few storms may become strong to severe, containing damaging winds and perhaps a brief tornado. Much of the local area is now under a slight risk of severe weather. Locally heavy rains resulting in localized flooding will also be possible across the area late this afternoon and this evening. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-261100- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Wayne-Perry-Greene-Stone-George- 553 AM CDT Thu Apr 25 2019 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. Scattered to numerous thunderstorms are expected to move eastward over the area this afternoon and early tonight. A few storms may become strong to severe, containing damaging winds and perhaps a brief tornado. Much of the local area is now under a slight risk of severe weather. Locally heavy rains resulting in localized flooding will also be possible across the area late this afternoon and this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. GMZ630-633>636-261100- Northern Mobile Bay-Perdido Bay-Pensacola Bay System- Western Choctawhatchee Bay-Eastern Choctawhatchee Bay- 553 AM CDT Thu Apr 25 2019 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Hazardous conditions for small craft can be expected this afternoon and tonight. Scattered to numerous thunderstorms are expected to move eastward over the area this afternoon and early tonight. A few storms may become strong to severe, containing damaging winds and perhaps a brief tornado. Much of the local area is now under a slight risk of severe weather. Locally heavy rains resulting in localized flooding will also be possible across the area late this afternoon and this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. GMZ631-632-650-655-670-675-261100- Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 553 AM CDT Thu Apr 25 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT FRIDAY... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Scattered to numerous thunderstorms are expected to move eastward over the area this afternoon and early tonight. A few storms may become strong to severe, containing damaging winds and perhaps a brief tornado. Much of the local area is now under a slight risk of severe weather. Locally heavy rains resulting in localized flooding will also be possible across the area late this afternoon and this evening. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time.
In the hours before
Special weather statement, Apr 25, 11:56 AM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
1156 AM CDT Thu Apr 25 2019
MSZ078-079-251745-
Stone MS-George MS-
1156 AM CDT Thu Apr 25 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN GEORGE AND EASTERN STONE COUNTIES UNTIL 1245 PM CDT...
At 1155 AM CDT, the strong thunderstorm was located over McHenry, or
11 miles south of Wiggins, moving northeast at 30 mph.
Winds gusts in excess of 40 mph will be possible with this storm.
Locations impacted include...
Perkinston and McHenry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 300 PM CDT for southeastern
Mississippi.
LAT...LON 3082 8918 3091 8895 3091 8885 3074 8867
3073 8869 3073 8888 3068 8889 3068 8919
3072 8921
TIME...MOT...LOC 1655Z 238DEG 24KT 3070 8910Special weather statement, Apr 25, 1:19 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Mobile AL
119 PM CDT Thu Apr 25 2019
ALZ051>053-261-251900-
Clarke AL-Choctaw AL-Washington AL-Mobile Inland AL-
119 PM CDT Thu Apr 25 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTH CENTRAL MOBILE...CHOCTAW...WASHINGTON AND WESTERN
CLARKE COUNTIES UNTIL 200 PM CDT...
At 119 PM CDT, the strong thunderstorms were located along a line
extending from Butler to 6 miles northeast of Chatom to 3 miles
southwest of Deer Park, and moving north at 30 mph.
Winds gusts around 40 mph will be possible with these storms.
Locations impacted include...
Butler, Chatom, Saint Stephens, Wagarville, Leroy, Deer Park, Tibbie,
Calvert, Lisman, Silas, Fruitdale, Coffeeville, Pennington, McIntosh,
Gilbertown and Toxey.
A Tornado Watch remains in effect until 800 PM CDT for southwestern
Alabama.
LAT...LON 3230 8796 3228 8802 3218 8801 3214 8804
3209 8804 3206 8807 3205 8812 3202 8812
3199 8810 3201 8809 3199 8807 3199 8786
3193 8784 3113 8798 3113 8840 3133 8844
3162 8830 3195 8840 3217 8841 3231 8825
TIME...MOT...LOC 1819Z 201DEG 27KT 3210 8823 3154 8819 3118 8834The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 12:44 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 46 min |
| Apr 25, 1:19 PM CDT | Special Weather Statement | MOB | Choctaw, Washington | 41 min |
| Apr 25, 1:37 PM CDT | Special Weather Statement | MOB | Mobile | 38 min |
| Apr 25, 2:05 PM CDT | Special Weather Statement | MOB | Monroe | 40 min |
| Apr 25, 2:14 PM CDT | Special Weather Statement | MOB | Escambia | 31 min |
| Apr 25, 2:45 PM CDT | Special Weather Statement | MOB | Conecuh, Escambia, Monroe, Wilcox | 45 min |
| Apr 25, 3:27 PM CDT | Special Weather Statement | MOB | Butler, Conecuh, Wilcox | 48 min |
| Apr 25, 4:07 PM CDT | Special Marine Warning | MOB | 98 min | |
| Apr 25, 4:45 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 45 min |
| Apr 25, 4:55 PM CDT | Special Marine Warning | MOB | 95 min | |
| Apr 25, 5:19 PM CDT | Special Weather Statement | MOB | Crenshaw | 41 min |
| Apr 25, 5:26 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 34 min |
| Apr 25, 5:37 PM CDT | Special Marine Warning | MOB | 53 min | |
| Apr 25, 6:12 PM CDT | Areal Flood Advisory | MOB | Conecuh, Covington, Crenshaw, Escambia | 3 hr |
| Apr 25, 6:13 PM CDT | Special Marine Warning | MOB | 92 min | |
| Apr 25, 6:36 PM CDT | Special Marine Warning | MOB | 84 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.